Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Northern Indiana

May 2, 2008LaPorte County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at May 2, 2008, 8:09 PM CDT for LaPorte County, Indiana; Berrien County, Michigan. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2008, 8:09 PM CDT (01:09 UTC)
Expired
May 2, 2008, 9:15 PM CDT
In force
66 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties LaPorte County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 030110
SVRIWX
INC091-MIC021-030215-
/O.NEW.KIWX.SV.W.0016.080503T0109Z-080503T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT FRI MAY 2 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA
  BERRIEN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 1015 PM EDT/915 PM CDT/

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 8 MILES WEST OF
  WESTVILLE...OR 4 MILES SOUTH OF CHESTERTON...AND MOVING NORTHEAST
  AT 49 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  TRAIL CREEK AND MICHIGAN CITY...
  BUCHANAN...
  ST. JOSEPH...
  FAIR PLAIN...BENTON HEIGHTS AND BENTON HARBOR...
  LONG BEACH...
  NEW BUFFALO...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4200 8623 4187 8623 4176 8643 4176 8652
      4171 8652 4149 8693 4172 8695 4181 8677
      4193 8660 4212 8652 4215 8646
TIME...MOT...LOC 0109Z 229DEG 43KT 4157 8700

$$
2 follow-up statements
000 
WWUS53 KIWX 030141
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT FRI MAY 2 2008

INC091-MIC021-030215-
/O.CON.KIWX.SV.W.0016.000000T0000Z-080503T0215Z/
LA PORTE IN-BERRIEN MI-
941 PM EDT FRI MAY 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
EDT/915 PM CDT/ FOR BERRIEN AND NORTHEASTERN LA PORTE COUNTIES...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR GRAND BEACH...OR
ABOUT 6 MILES NORTHEAST OF TRAIL CREEK...AND MOVING NORTHEAST AT 46
MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BUCHANAN...
  FAIR PLAIN...BENTON HARBOR AND ST. JOSEPH...
  SHOREWOOD-TOWER HILLS...
  BRIDGMAN...
  STEVENSVILLE...
  BERRIEN SPRINGS...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SATURDAY
MORNING/100 AM CDT SATURDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.

LAT...LON 4200 8623 4187 8623 4176 8643 4176 8652
      4174 8652 4160 8679 4172 8689 4193 8660
      4210 8652 4212 8652 4215 8646
TIME...MOT...LOC 0141Z 228DEG 40KT 4179 8672

$$
000 
WWUS53 KIWX 030214
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EDT FRI MAY 2 2008

INC091-MIC021-030223-
/O.EXP.KIWX.SV.W.0016.000000T0000Z-080503T0215Z/
LA PORTE IN-BERRIEN MI-
1013 PM EDT FRI MAY 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR BERRIEN AND NORTHEASTERN LA
PORTE COUNTIES WILL EXPIRE AT 1015 PM EDT/915 PM CDT/...

AT 1010 PM EDT/910 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE. THE STORM WILL MOVE ACROSS NORTHERN BERRIEN 
COUNTY THROUGH 1030 PM EDT CAUSING WIND GUSTS TO 40 MPH. 

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SATURDAY
MORNING/100 AM CDT SATURDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN.

LAT...LON 4200 8623 4187 8623 4176 8643 4176 8652
      4174 8652 4160 8679 4172 8689 4193 8660
      4210 8652 4212 8652 4215 8646
TIME...MOT...LOC 0213Z 228DEG 40KT 5309 6089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:09 PM CDT, 1 hour earlier.

Area forecast discussion, May 2, 7:09 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
809 PM EDT FRI MAY 2 2008

.UPDATE...

UPDATED MAINLY TO REMOVE AFTN WORDING. TSTMS HAVE DEVELOPED ALONG
CDFNT AS EXPECTED AND SHOULD MOVE EAST ACROSS THE AREA TONIGHT.
SOME OF THE STORMS WILL LIKELY CONTAIN STRONG GUSTY WINDS AND HAVE
INCLUDED THIS WITH THE UPDATE.

&&

.PREV DISCUSSION... /ISSUED 727 PM EDT FRI MAY 2 2008/

AVIATION...
BKN LINE OF TSRA HAS DEVELOPED ALONG CDFNT OVER IL THIS AFTN/EVE
WITH SCT CELLS DVLPG AHEAD OF THE LINE OVER WRN INDIANA. EXPECT
THIS ACTIVITY TO PERSIST AS FRONT MOVES EAST TNGT... THOUGH SOME
WKNG LIKELY WITH LOSS OF HEATING BY LATE EVENING. COVERAGE
APPEARS WIDESPREAD ENOUGH ATTM TO MENTION TSRA IN BOTH TAFS AROUND FROPA
WHICH WILL OCCUR AT 04Z AT SBN AND 07Z AT FWA. SKIES SHOULD CLEAR
BEHIND THE FRONT LATE TONIGHT AND WINDS WILL DIMINISH...
HOWEVER... STEEP LOW LEVEL LAPSE RATES WILL REDEVELOP WITH DAYTIME
HEATING EARLY SATURDAY CAUSING GUSTY WINDS TO RETURN. WRAP AROUND
LOW LEVEL MOISTURE SHOULD MOVE INTO THE AREA WITH MVFR CIGS
EXPECTED BY AFTN.

PREV DISCUSSION... /ISSUED 401 PM EDT FRI MAY 2 2008/

SHORT TERM...TONIGHT THROUGH SATURDAY...

ANOTHER COMPLICATED FORECAST AS SRN STREAM UPR LOW CONTINUES TO
SLOWLY SPIN ITS WAY EAST FROM THE CENTRAL PLAINS. NRN STREAM WILL
FINALLY DIG SOUTH AND PICK UP AND OPEN THIS UPPER LOW. AS IT
DOES...ASSOCIATED SFC LOW WILL MOVE NE TO LK SUPERIOR BY 12Z SAT.
ATTENDANT COLD FRONT/PRE-FRONTAL TROUGH WILL BEGIN TO GAIN SPEED AND
SWEEP THROUGH TONIGHT.

TONIGHT...
DESTABILIZING ATMOSPHERE OVR NRN ILLINOIS SEEN BY MLCAPES BETWEEN
500-1000 J/KG AND LFC/S FALLING TO 1500-2000M ALSO EVIDENCED ON VIS
SAT AS A FEW CLOUD STREETS BEGIN TO FORM UNDER CIRROSTRATUS. BELIEVE
H5 SPEED MAX/NOSE OF LLJ WILL PROVIDE SUFFICIENT LIFT IN NRN
ILLINOIS TO INITIATE CONVECTION...BUT QUESTION IS HOW FAR SOUTH LINE
MAY FIRE. 18Z ILX SOUNDING CAPPED/DRY WITH ONLY SKINNY CAPE PROFILE
AS VIGOROUS UPSTREAM CONVECTION OVER LOWER/MID MISSISSIPPI VALLEY
ROBBING MOISTURE AND DRY SLOT PUNCHING IN BEHIND. ATMOSPHERE OVER
CWA WELL WORKED OVER BY SEVERAL ROUNDS OF CONVECTION TODAY AND MUCH
RECOVERY WOULD BE DIFFICULT GIVEN TIME OF DAY/CLOUD COVER. FELT BEST
COMPROMISE TO BE LIKELY POPS THIS EVENING TRENDING TO CHANCE LATE
TONIGHT AS ANY MINOR INSTABILITY WANES AND DRY SLOT SLIDES IN. GIVEN
KINEMATIC PROFILES SHOWING BULK SHEAR AOA 40KTS AND LLJ PUSHING IN
WITH OVER 50KTS PER WINCHESTER PROFILER...ANY DMC THAT DOES DEVELOP
WOULD HAVE THE POTENTIAL TO BECOME ORGANIZED/POSSIBLY SVR. SVR
CHANCES SHOULD QUICKLY DIMINISH OVERNIGHT WITH NEAR NIL INSTABILITY
PRESENT. LOWS WILL STILL BE ABOVE NORMAL TONIGHT IN THE 50S AS CAA
DOES NOT BEGIN IN EARNEST BEHIND INITIAL COLD FRONT/PREFRONTAL
TROUGH.

SATURDAY...
DRY SLOT OVER THE AREA SAT MORNING MAY ACTUALLY RESULT IN PARTLY
SUNNY SKIES BEFORE CONVERGENCE AHEAD OF SECONDARY COLD FRONT POPS CU
BY MIDDAY. MODELS HINTING AT A LINE OF SHOWERS AND MAYBE A RUMBLE
OF THUNDER IN THE AFTERNOON IN THE EAST AS DIURNAL HEATING
DESTABILIZES ATMOSPHERE. FCST SOUNDINGS NOT FAVORABLE FOR SVR
CONVECTION WITH LAPSE RATES WEAK AND UNFAVORABLE CAPE PROFILES.
TEMPS WILL BE COOLER WITH HIGHS POSSIBLY NOT REACHING OUT OF THE
50S WEST AND ONLY TOUCHING MID 60S EAST.

LONG TERM...
SATURDAY NIGHT THROUGH FRIDAY.

UPPER LOW WILL HANG AROUND SOUTH OF HUDSON BAY INTO THE START OF THE
WORK WEEK BUT SLOWLY EDGE NORTH WITH TIME. COLDEST DAY WILL BE
SUNDAY...BUT STILL WARMER IN COMPARISON TO THE EFFECTS OF THE LAST
COLD FRONT A WEEK AGO. HIGHS WILL HOLD IN THE UPPER 50S TO LOWER 60S
FOR THE AREA. LOWS SUNDAY NIGHT/MONDAY MORNING MAY DROP INTO THE
UPPER 30S IN NE SECTIONS OF THE AREA WHICH MAY POSE A THREAT FOR
SOME FROST BUT TOO EARLY TO PLACE ANYTHING IN THE GRIDS.

MODELS CONTINUE TO HAVE CONSISTENCY ISSUES ON HANDLING OF SEVERAL
WAVES AGAIN BEFORE A PIECE OF ENERGY ROTATES AROUND THE LOW. A COLD
FRONT WILL DROP SOUTHEAST WITH 850 MB TEMPS BELOW ZERO C BEHIND
IT...BUT SYSTEM WILL NOT BE OVERLY STRONG AND MUCH LIKE OUR CURRENT
SYSTEM THE COLD AIR WILL HAVE A HARD TIME GETTING TOO FAR SOUTH AS
RIDGE HOLDS STRONG. SOME QUESTION AS TO HOW MUCH MOISTURE CAN BE
DRAWN IN AHEAD OF THE SYSTEM WITH GFS MORE ROBUST WITH GULF OPENING
UP...WHERE THE ECMWF MORE RESERVED ON MSTR. HAVE POPS IN FOR WEDS
NGT/THURS TIME FRAME AND WILL LEAVE AS IS AND SEE IF FINER DETAILS
AND START TO BE WORKED OUT. REGARDLESS TEMPS SHOULD HOLD NEAR OR
SLIGHTLY ABOVE NORMAL WITH NO SIGNS OF MAJOR COLD SNAPS FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...SIMPSON
LONG TERM...FISHER
AVIATION...TAYLOR
UPDATE...TAYLOR
Hazardous weather outlook, May 2, 3:37 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
437 PM EDT FRI MAY 2 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-032045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
437 PM EDT FRI MAY 2 2008 /337 PM CDT FRI MAY 2 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT AS A STRONG COLD FRONT MOVES
THROUGH THE AREA. THE STORMS ARE EXPECTED TO MOVE EAST ACROSS THE
AREA...MAINLY BETWEEN 9PM AND 3AM. SOME OF THESE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ONCE AGAIN SATURDAY AFTERNOON AS
A STRONG UPPER LEVEL DISTURBANCE AND POCKET OF COLD AIR MOVE THROUGH
THE AREA. SOME OF THESE STORMS MAY PRODUCE MARGINALLY SEVERE
HAIL AND DAMAGING WINDS ACROSS FAR NORTHEAST INDIANA AND
NORTHWEST OHIO BY EARLY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-032045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
437 PM EDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS EVENING.
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA LATE THIS
EVENING. THE STORMS MAY CONTAIN WINDS GREATER THAN GALE FORCE
ALONG WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 2, 2:17 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT FRI MAY 02 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0952 AM     HAIL             SOUTH WHITLEY           41.09N  85.63W
05/02/2008  M0.25 INCH       WHITLEY            IN   NWS EMPLOYEE

0954 AM     HAIL             FORT WAYNE              41.07N  85.14W
05/02/2008  E0.25 INCH       ALLEN              IN   BROADCAST MEDIA

            HAIL SLIGHTLY LARGER THAN PEA SIZE

1000 AM     HAIL             NORTH JUDSON            41.22N  86.78W
05/02/2008  M0.88 INCH       STARKE             IN   AMATEUR RADIO

1006 AM     HAIL             NORTH JUDSON            41.22N  86.78W
05/02/2008  M0.88 INCH       STARKE             IN   AMATEUR RADIO

1009 AM     HAIL             KNOX                    41.29N  86.62W
05/02/2008  M0.25 INCH       STARKE             IN   TRAINED SPOTTER

1018 AM     HAIL             1 E KNOX                41.29N  86.60W
05/02/2008  M0.25 INCH       STARKE             IN   AMATEUR RADIO

            SOME SLIGHTLY LARGER HAIL.

1050 AM     HAIL             4 ENE MISHAWAKA         41.69N  86.10W
05/02/2008  E0.25 INCH       ST. JOSEPH         IN   COCORAHS

1105 AM     HAIL             ELKHART                 41.69N  85.97W
05/02/2008  M1.00 INCH       ELKHART            IN   TRAINED SPOTTER

            NEAR STATE ROUTE 19 AND BRISTOL IN ELKHART.

1110 AM     HAIL             1 E ELKHART             41.69N  85.95W
05/02/2008  M0.63 INCH       ELKHART            IN   AMATEUR RADIO

            EAST OF THE AIRPORT 5 8 INCH DIAMETER HAIL

1114 AM     HAIL             NEY                     41.38N  84.52W
05/02/2008  E0.25 INCH       DEFIANCE           OH   TRAINED SPOTTER

1115 AM     HAIL             1 N ELKHART             41.70N  85.97W
05/02/2008  M0.70 INCH       ELKHART            IN   TRAINED SPOTTER

1117 AM     HAIL             ANGOLA                  41.64N  85.00W
05/02/2008  M0.25 INCH       STEUBEN            IN   TRAINED SPOTTER

1120 AM     HAIL             ANGOLA                  41.64N  85.00W
05/02/2008  M0.25 INCH       STEUBEN            IN   TRAINED SPOTTER

1132 AM     HAIL             9 W FREMONT             41.73N  85.11W
05/02/2008  M0.25 INCH       STEUBEN            IN   TRAINED SPOTTER

1145 AM     HAIL             4 N ANGOLA              41.70N  85.00W
05/02/2008  M0.25 INCH       STEUBEN            IN   TRAINED SPOTTER

1157 AM     FLASH FLOOD      3 NNW READING           41.87N  84.77W
05/02/2008                   HILLSDALE          MI   EMERGENCY MNGR

            ROAD CULVERT WASHED OUT. NEWLY INSTALLED CULVERT.
            LOWLAND AREA NEAR SOUTH ALLEN ROAD AND BANKERS ROAD.

&&

EVENT NUMBER 01314 01318 01315 01317 01316 01319 01325 01320 01322
01321 01323 01327 01324 01326 01328 01329

LWF
Special weather statement, May 2, 2:28 PM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 PM EDT FRI MAY 2 2008

OHZ016-024-025-022030-
ALLEN-PUTNAM-VAN WERT-
328 PM EDT FRI MAY 2 2008

...MORE THUNDERSTORMS MOVING INTO NORTHWEST OHIO...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTH OF SPENCERVILLE...OR NEAR ST.
MARYS...MOVING NORTHEAST AT 48 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH INCLUDE...LIMA... OTTAWA... FORT JENNINGS...
PANDORA...CONVERSE...BEAVERDAM...KALIDA...COLUMBUS GROVE...
CONTINENTAL...BLUFFTON...GLANDORF...AND GILBOA.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 2, 7:30 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT FRI MAY 2 2008

INZ003-MIZ077-030130-
BERRIEN-LA PORTE-
830 PM EDT FRI MAY 2 2008

...STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHWEST INDIANA AND
SOUTHWEST MICHIGAN THIS EVENING...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 31 MILES SOUTHWEST OF MICHIGAN CITY...OR NEAR
CROWN POINT...MOVING NORTHEAST AT 57 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH INCLUDE...MICHIGAN CITY...BRIDGMAN...
STEVENSVILLE...ST. JOSEPH...SHOREHAM...EAU CLAIRE...BERRIEN
SPRINGS...AND BENTON HARBOR.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:22 PM CDTSpecial Marine WarningIWX83 min
May 2, 8:19 PM CDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Pulaski, Saint Joseph, Starke56 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.